National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 540042

History of Changes from the VAERS Wayback Machine

First Appeared on 12/14/2014

VAERS ID: 540042
Age:14.0
Gender:Female
Location:Foreign
Vaccinated:2013-08-23
Onset:0000-00-00
Submitted:2014-08-15
Entered:2014-08-15
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. J005447 / 1 RA / SC

Administered by: Other      Purchased by: Other
Symptoms: Abdominal pain lower, Appendicitis, Asthenia, Computerised tomogram normal, Condition aggravated, Fatigue, Malaise, Muscular weakness, Myalgia, Nausea, Nuclear magnetic resonance imaging normal, Blood test normal, Activities of daily living impaired, Ultrasound scan normal

Life Threatening? No
Died? No
Permanent Disability? Yes
Recovered? No
ER or Doctor Visit? No
Hospitalized? No
Previous Vaccinations:
Other Medications: No other medications
Current Illness: Immunisation
Preexisting Conditions: 2006, 2009, Petit mal epilepsy; 12/2001, Varicella
Diagnostic Lab Data: Blood test, normal; Computerised tomogram, normal; Nuclear magnetic resonance imaging, negative; Ultrasound scan, normal
CDC 'Split Type': WAES1408FRA008554

Write-up:Information has been received from Sanofi Pasteur MSD (SPM) (E2014-07127) on 13-AUG-2014. Case received from the Health Authorities on 11-Aug-2014 under the reference number LY20141047. A 14-year-old female patient had received the first dose of GARDASIL (invalid batch number HD16386) subcutaneously in the left arm on 12-Jun-2013 and after vaccination, she experienced a loss of sensation in the arm intermittently for 2 weeks and permanent fatigue. On 23-Aug-2013 she received the second dose of GARDASIL (batch number J005447, 31-OCT-2015) subcutaneously in the right arm and, subsequently her fatigue worsened. The patient had a medical history of varicella in Dec-2001 and absence seizure from 2006 to 2009. On 25-Nov-2013, in the evening, she experienced very sharp pain in the right iliac fossa and nausea without vomiting. Corrective treatment with DOLIPRANE and SPASFON was ineffective. On 26-Nov-2013 she was hospitalised due to suspected appendicitis. Blood workup and investigations including ultrasound and CT-scan were normal. Pain score was assessed at 9/10. She was discharged from hospital on analgesics in the evening of 27-Nov-2013. In December 2013 she was seen in the emergency unit several times following bouts of pain associated with malaise and giving way of the right leg. These painful episodes hampered school attendance and led to exemption from physical exercise and to implementation of a project of individualized learning. Laboratory tests were normal. In mid-December 2013, when she consulted the general practitioner, she experienced sharp pain in lumbar area and in the course of the crural nerve with functional impairment of gait. Spinal MRI was negative. She underwent sessions of acupuncture which relieved pain. Severity of chronic pain decreased to 3/10 but violent episodes persisted at the slightest effort. Physiotherapy was started but with little effect. In late April 2014 she consulted a neurologist (medical report not available) and neuralgia of inguinal nerve was reported (word ''inguinal'' was used by the initial reporter). Treatment with TEGRETOL was started half tablet twice a day. On 21-May-2014 the most violent episodes and chronic pain ceased on treatment with TEGRETOL. However moderate pain persisted at the slightest physical effort. Fatigue was still very marked. In conclusion, prompt onset of asthenia after the first injection of GARDASIL, aggravation of asthenia after the second injection, then 3 months later, onset of disabling chronic pain of the right iliac fossa and neuromuscular weakness of the right lower limb. Improvement was observed on treatment with TEGRETOL. No aetiology was found. The third injection was not administered. At the time of reporting the patient had not recovered from fatigue but muscle pain and neuromuscular weakness were resolving. Upon medical review the company considered relevant to encode inappropriate route of vaccination that was not encoded by the Health Authorities. The Health Authorities assessed the causal relationship between the reported reactions and vaccination as likely (C3 S1 I3) according to the foreign method of assessment.


Changed on 3/14/2015

VAERS ID: 540042 Before After
Age:14.0
Gender:Female
Location:Foreign
Vaccinated:2013-08-23
Onset:0000-00-00
Submitted:2014-08-15
Entered:2014-08-15
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. J005447 / 1 RA / SC

Administered by: Other      Purchased by: Other
Symptoms: Abdominal pain lower, Appendicitis, Asthenia, Computerised tomogram normal, Condition aggravated, Fatigue, Malaise, Muscular weakness, Myalgia, Nausea, Nuclear magnetic resonance imaging normal, Blood test normal, Activities of daily living impaired, Ultrasound scan normal

Life Threatening? No
Died? No
Permanent Disability? Yes
Recovered? No
ER or Doctor Visit? No
Hospitalized? No Yes, days: (blank) 1     Extended hospital stay? No
Previous Vaccinations:
Other Medications: No other medications
Current Illness: Immunisation
Preexisting Conditions: 2006, 2009, Petit mal epilepsy; 12/2001, Varicella
Diagnostic Lab Data: Blood test, normal; Computerised tomogram, normal; Nuclear magnetic resonance imaging, negative; Ultrasound scan, normal
CDC 'Split Type': WAES1408FRA008554

Write-up:Information has been received from Sanofi Pasteur MSD (SPM) (E2014-07127) on 13-AUG-2014. Case received from the Health Authorities on 11-Aug-2014 under the reference number LY20141047. A 14-year-old female patient had received the first dose of GARDASIL (invalid batch number HD16386) subcutaneously in the left arm on 12-Jun-2013 and after vaccination, she experienced a loss of sensation in the arm intermittently for 2 weeks and permanent fatigue. On 23-Aug-2013 she received the second dose of GARDASIL (batch number J005447, 31-OCT-2015) subcutaneously in the right arm and, subsequently her fatigue worsened. The patient had a medical history of varicella in Dec-2001 and absence seizure from 2006 to 2009. On 25-Nov-2013, in the evening, she experienced very sharp pain in the right iliac fossa and nausea without vomiting. Corrective treatment with DOLIPRANE and SPASFON was ineffective. On 26-Nov-2013 she was hospitalised due to suspected appendicitis. Blood workup and investigations including ultrasound and CT-scan were normal. Pain score was assessed at 9/10. She was discharged from hospital on analgesics in the evening of 27-Nov-2013. In December 2013 she was seen in the emergency unit several times following bouts of pain associated with malaise and giving way of the right leg. These painful episodes hampered school attendance and led to exemption from physical exercise and to implementation of a project of individualized learning. Laboratory tests were normal. In mid-December 2013, when she consulted the general practitioner, she experienced sharp pain in lumbar area and in the course of the crural nerve with functional impairment of gait. Spinal MRI was negative. She underwent sessions of acupuncture which relieved pain. Severity of chronic pain decreased to 3/10 but violent episodes persisted at the slightest effort. Physiotherapy was started but with little effect. In late April 2014 she consulted a neurologist (medical report not available) and neuralgia of inguinal nerve was reported (word ''inguinal'' was used by the initial reporter). Treatment with TEGRETOL was started half tablet twice a day. On 21-May-2014 the most violent episodes and chronic pain ceased on treatment with TEGRETOL. However moderate pain persisted at the slightest physical effort. Fatigue was still very marked. In conclusion, prompt onset of asthenia after the first injection of GARDASIL, aggravation of asthenia after the second injection, then 3 months later, onset of disabling chronic pain of the right iliac fossa and neuromuscular weakness of the right lower limb. Improvement was observed on treatment with TEGRETOL. No aetiology was found. The third injection was not administered. At the time of reporting the patient had not recovered from fatigue but muscle pain and neuromuscular weakness were resolving. Upon medical review the company considered relevant to encode inappropriate route of vaccination that was not encoded by the Health Authorities. The Health Authorities assessed the causal relationship between the reported reactions and vaccination as likely (C3 S1 I3) according to the foreign method of assessment.


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=540042&WAYBACKHISTORY=ON


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166